CSN Login
Members Online: 6

Ups and Downs

Hard12Find
Posts: 201
Joined: Sep 2012

I swear this mucous will be the death of me, I was doing pretty good early last week, then my ONC thought she saw some thrush and started me on an antibiotic and anti fungual, both of which made me vomitit and nauseas, next day radiation oncologist loook in my mouth didnt see any thrush, told me to stop taking the antibiotic / fungal. I did and immediately started feeling better, she also prescribed oral oxycodone, and fentynl patch, and those worked really good, by saturday morning I was back looking for things I could swallow, did my normal routines, fed on the pump, took all my meds, walked outside and had a violent session of vomiting just come on me. so lost all my meds, feeding etc, and was afraid to put anything back down for fear it would happen again, was able to hydrate a couple times with the food pump. so didn't sleep at all saturday night and then sunday was back in to the vomiting, so called group health and headed to the ER for a couple bags of IV fluids wich helped a very little, they spotted a urine infection and put me back on antibiotics for that, so fed a little been sick a little, mouth is sore, mucous is overwhelming, hope to have a suction pump tomorrow for the mucous. just threw up again, dont know what to do here, dont really want to check in to the hospital because I would just be sick there instead of home.
Sick of being sick.
Jim

katenorwood
Posts: 1812
Joined: May 2012

Jim,
I am so sorry you are going through all of this. I needed to stay in hosp. w/fluids and pain meds for a few days to get through rotten reaction. Dehydration seems to be a key to us feeling like crap. When you say onc., have you been scoped ? You also have a UTI which can throw your system off. (again from not being hydrated) Hang in there...and if you need to get back to the hospital please go. Hoping for better days ahead for you Jim ! Others with more experience with some of this will jump aboard with better suggestions. Katie

Billie67's picture
Billie67
Posts: 834
Joined: Jul 2012

Go to the hospital and accept being admitted. I felt your very same way during my treatment and I waited too long. I ended up in the hospital for 3 days because of it. They said had I come earlier I maybe would have had to stay one day. Your symptoms and treatments sound almost exactly like mine! After my hospital stay and for the duration of my treatment and for 3 weeks following treatment I went to the hospital 3 times a week for hydration. My onc scheduled it and it really did help a lot! Amazing how hydration makes you feel more normal. The mucous actually was better too with all of the hydration. Not that it went away, it just didn't make me vomit like when I was dehydrated.
Please take care of yourself and don't wait too long to get help.
Billie

Laralyn's picture
Laralyn
Posts: 436
Joined: Apr 2012

I was really sick toward the end of my treatments--hospitalized twice for uncontrolled vomiting and nausea. Part of it was the mucus, but a lot of it actually came from the narcotics. They shut my stomach down (gastroparesis) and it didn't ease up until I was able to dial back the fentanyl.

Yours may not be caused by the fentanyl, but I wanted to mention it just in case. Hope you feel better soon!

Pam M's picture
Pam M
Posts: 2194
Joined: Nov 2009

Hoping you're feeling a little better today, and the progress continues. Sorry you're having such a hard time. The only time I had vomiting, it was on an empty stomach, just after my first dose of dilaudid and fenergen in the hospital. Also hoping the infection is clearing up nicely.

Tim6003's picture
Tim6003
Posts: 1490
Joined: Nov 2011

No mood to hear it now maybe....but I have to say .....I am looking down the road 3-4 months when you get your NED and all of this will be a memory. Amen on the mucus ....it was the worst!!!! I never got a suction machine...so I hope that helps my friend.

Best,

Tim

luvofmylif
Posts: 344
Joined: Sep 2012

I so hope you are feeling better. And, I agree with Tim...eachday gets you closer to the end. They need to get your nausea under control and hydration. My husband became very dehydrated in the hospital in front of the drs and nurses eyes and it set off a whole host of problems. Once they got about 2 days of IV boluses in him it made a world of difference. We get another dose of chemo this week so bracing for a rough week. Please keep us posted. Sorry you are suffering.

Joan

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network